Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 86, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 3:43 AM CDT for Carroll County, Arkansas. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 3:43 AM CDT (08:43 UTC)
- Expired
- Jun 5, 2014, 3:58 AM CDT
- In force
- 15 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:45 AM CDT | HAIL 1 | 3 E Green Forest, AR | |
| Jun 5, 3:50 AM CDT | HAIL 0.75 | 4 N Carrollton, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2784 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS54 KTSA 050843
SVRTSA
ARC015-050915-
/O.NEW.KTSA.SV.W.0086.140605T0843Z-140605T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 415 AM CDT
* AT 340 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN
FOREST...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...DENVER...COIN AND
CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3618 9337 3640 9349 3646 9338 3642 9329
3635 9329 3620 9329
TIME...MOT...LOC 0843Z 307DEG 27KT 3638 9337
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
658
WWUS54 KTSA 050858
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 AM CDT THU JUN 5 2014
ARC015-050908-
/O.CAN.KTSA.SV.W.0086.000000T0000Z-140605T0915Z/
CARROLL AR-
358 AM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.
LAT...LON 3618 9337 3640 9349 3646 9338 3642 9329
3635 9329 3620 9329
TIME...MOT...LOC 0858Z 307DEG 27KT 3631 9326
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:00 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 12:00 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1200 AM CDT THU JUN 5 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A NEARLY STATIONARY FRONTAL BOUNDARY JUST NORTH OF THE CWA TONIGHT WILL ALLOW FOR THUNDERSTORM CHANCES TO BECOME POSSIBLE LATE TONIGHT AND CONTINUE THROUGH THURSDAY ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. LATEST LOCAL MODEL DATA INDICATES AN MCS TRYING TO PUSH THROUGH DURING THE MORNING HOURS THURSDAY. WILL ADD TEMPO GROUPS TO BVO/XNA/FYV. BROKEN/OVERCAST MID CLOUDS AND SOUTHERLY WINDS SHOULD REMAIN COMMON ACROSS NORTHEAST OKLAHOMA...WITH THE POTENTIAL OF MVFR CONDITIONS THURSDAY MORNING WITHIN ANY PRECIP. ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS SCATTERED MID/HIGH CLOUDS SHOULD BE COMMON DURING THE DAY AND INCREASE IN COVERAGE TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 938 PM CDT WED JUN 4 2014/ ..UPDATE... DISCUSSION... CONVECTION CONTINUES TO SLOWLY INCREASE IN INTENSITY ACROSS SWRN MO/SERN KS IN VICINITY OF A STATIONARY FRONT DRAPED ACROSS THE REGION. POTENTIAL STORM SPLITS/COLD POOL MAY BRING A FEW STORMS INTO PARTS OF FAR NERN OK AND PERHAPS NWRN AR OVERNIGHT. PARTS OF NE OK HAVE RECENTLY BEEN INCLUDED IN A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM. WILL ALSO NEED TO KEEP A VERY CLOSE EYE ON ORGANIZING THUNDERSTORMS ACROSS NERN CO. LOCAL MODEL/HRRR AND LATEST 00Z NAM SUGGESTS THAT A COMPLEX WILL DEVELOP ACROSS KS THROUGH THE OVERNIGHT HOURS AND IMPACT PARTS OF NE OK/NW AR AROUND 12-15Z. DAMAGING WINDS WOULD BE POSSIBLE WITH THIS ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 91 73 89 / 20 40 50 60 FSM 72 91 74 89 / 10 20 30 30 MLC 72 91 75 90 / 10 10 20 30 BVO 71 88 70 87 / 40 60 60 60 FYV 69 86 69 84 / 20 30 60 60 BYV 70 85 69 82 / 20 60 60 60 MKO 72 91 73 90 / 20 20 40 40 MIO 71 86 71 85 / 50 60 60 60 F10 73 91 74 90 / 10 20 30 40 HHW 71 91 74 91 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Jun 4, 5:02 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT WED JUN 4 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT WED JUN 4 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF A TULSA TO FAYETTEVILLE LINE. ONSET...AFTER 7-8 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A STATIONARY FRONT WAS DRAPED ACROSS FAR SOUTHEAST KANSAS INTO MISSOURI...AND A FEW STORMS WHERE BEGINNING TO DEVELOP ACROSS SOUTHWEST MISSOURI LATE THIS AFTERNOON. THUNDERSTORMS MAY CONTINUE TO DEVELOP ACROSS SOUTHWEST MISSOURI INTO SOUTHEAST KANSAS...WITH STORMS POSSIBLY SAGGING SOUTHEAST INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING HOURS. INSTABILITY WOULD BE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS WESTERN KANSAS OVERNIGHT AND MAKE A RUN AT NORTHEAST OKLAHOMA TOWARD DAYBREAK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN EXTENDED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION FROM LATE WEEK THROUGH THE WEEKEND...AS A SLOW MOVING FRONTAL BOUNDARY RESIDES IN THE AREA. INSTABILITY WILL BE SUFFICIENT...ALONG WITH GRADUALLY INCREASING WIND SHEAR...TO SUPPORT A RISK FOR SEVERE WEATHER ESPECIALLY THURSDAY AND FRIDAY. ADDITIONALLY...HEAVY RAINFALL WILL BE AN INCREASING CONCERN ESPECIALLY ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:06 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 39 min |
| Jun 5, 9:23 AM CDT | Special Weather Statement | TSA | Benton, Carroll | 52 min |
| Jun 5, 9:50 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 25 min |
| Jun 5, 10:17 AM CDT | Special Weather Statement | TSA | Carroll | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.